Alert archive / Louisiana / Tornado Warnings in 2017
Tornado Warning 107, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Aug 30, 2017, 12:26 AM CDT for Saint John the Baptist Parish, Louisiana. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2017, 12:26 AM CDT (05:26 UTC)
- Expired
- Aug 30, 2017, 12:45 AM CDT
- In force
- 19 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 5.4 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 356 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
226
WFUS54 KLIX 300526
TORLIX
LAC095-300545-
/O.NEW.KLIX.TO.W.0107.170830T0526Z-170830T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
1226 AM CDT WED AUG 30 2017
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Central St. John The Baptist Parish in southeastern Louisiana...
* Until 1245 AM CDT
* At 1226 AM CDT, a severe thunderstorm capable of producing a
tornado was located over Reserve, moving north at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
central St. John The Baptist Parish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3009 9056 3009 9059 3018 9060 3018 9047
TIME...MOT...LOC 0526Z 189DEG 19KT 3010 9057
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$1 follow-up statement
499
WWUS54 KLIX 300538
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
1238 AM CDT WED AUG 30 2017
LAC095-300548-
/O.EXP.KLIX.TO.W.0107.000000T0000Z-170830T0545Z/
St. John The Baptist LA-
1238 AM CDT WED AUG 30 2017
...THE TORNADO WARNING FOR CENTRAL ST. JOHN THE BAPTIST PARISH WILL
EXPIRE AT 1245 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 3009 9056 3009 9059 3018 9060 3018 9047
TIME...MOT...LOC 0538Z 189DEG 19KT 3016 9056
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Aug 29, 11:49 PM CDT, 37 minutes earlier.
Area forecast discussion, Aug 29, 11:49 PM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1149 PM CDT Tue Aug 29 2017
.AVIATION...
Scattered showers and a few thunderstorms were being observed
across the forecast area late this evening. Convection coverage
may again increase late tonight into early Wednesday morning.
In general, widespread MVFR to occasional IFR category conditions
are expected through most of the TAf forecast period due to
ceilings and visibilities restricted at times by convection. 11
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 72 80 72 82 / 90 90 60 70
BTR 74 80 74 83 / 90 90 60 70
ASD 76 81 76 83 / 90 90 60 60
MSY 77 83 76 85 / 80 90 60 60
GPT 76 81 77 82 / 90 90 70 60
PQL 74 82 75 82 / 90 90 70 70
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Tropical Storm Warning for LAZ056-059-065>068.
Flash Flood Watch through Thursday evening for LAZ034>037-039-
040-046>050-056>072.
Coastal Flood Advisory until 7 PM CDT Thursday for LAZ040-050-
058-060>062-064-069-070-072.
Wind Advisory until 7 PM CDT Wednesday for LAZ034-035-046>050-
057-058-060>064-069-070.
GM...Tropical Storm Warning for GMZ550-552-570-572.
Small Craft Advisory until 7 PM CDT Thursday for GMZ532-534-536-
538-555-557-575-577.
Small Craft Advisory until 1 AM CDT Thursday for GMZ530.
MS...Flash Flood Watch through Thursday evening for MSZ068>071-077-
080>082.
Coastal Flood Advisory until 7 PM CDT Thursday for MSZ080>082.
GM...Tropical Storm Warning for GMZ552-570-572.
Small Craft Advisory until 7 PM CDT Thursday for GMZ534-536-538-
555-557-575-577.
&&Hazardous weather outlook, Aug 29, 5:11 AM CDT, 19 hours 15 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 511 AM CDT Tue Aug 29 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-292215- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 511 AM CDT Tue Aug 29 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight A Flash Flood Watch is in effect for all of Southeast Louisiana and South Mississippi parishes and counties. Heavy rain bands associated with Tropical Storm Harvey could produce locally heavy rainfall resulting in street flooding of low lying and poor drainage areas today and tonight. A Coastal Flood Advisory is in effect for coastal Louisiana west of the Mississippi River. Strong onshore winds of 25 to 30 mph could increase tides 1 to 2 feet above normal resulting in minor flooding of low lying roads outside of levee protected areas. A Small Craft Advisory is in effect for all of the coastal waters excluding the tidal lakes. Strong onshore winds of 20 to 30 knots and seas of 5 to 8 feet east of the river and 9 to 12 feet west of the river are expected to develop today and tonight. A Marginal to Slight Risk of severe thunderstorms exists across the area today and tonight. The primary risk from any severe thunderstorms that form will be tornadoes and strong gusty winds. The highest threat of tornadoes will be along and south of the Interstate 10 corridor. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The Flash Flood watch will remain in effect through Thursday evening as outer rain bands associated with Tropical Storm Harvey continue to bring a threat of heavy rainfall to the area. Additional rainfall of between 4 and 8 inches will be possible from today through Thursday evening. This heavy rainfall could produce street flooding of low lying and poor drainage areas through Thursday evening. A Coastal Flood Advisory will remain in effect through Thursday evening for coastal Louisiana west of the Mississippi River as strong onshore winds of 20 to 30 mph persist. Tide levels 1 to 2 feet above normal could result in minor flooding of low lying roads outside of the levee protected areas. A Small Craft Advisory will remain in effect through Thursday evening as strong southerly winds of 20 to 30 knots and seas of 5 to 8 feet east of the river and 9 to 12 feet west of the river persist. Conditions should gradually improve through the day on Thursday as Tropical Storm Harvey moves inland and weakens. A Marginal Risk of severe thunderstorms is expected both Wednesday and Thursday over much of the forecast area as Tropical Storm Harvey moves onshore and then toward Arkansas and northern Louisiana. A few outer rain bands associated with the system could have isolated severe thunderstorms that produce tornadoes and strong gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today but may be needed for flood monitoring today through Thursday. 32
In the hours before
Special weather statement, Aug 29, 6:27 PM CDT, 5 hours 59 minutes before
Special Weather Statement
National Weather Service New Orleans LA
627 PM CDT TUE AUG 29 2017
LAZ063-064-069-070-300015-
Lower Plaquemines-Upper St. Bernard-Lower St. Bernard-Upper
Plaquemines-
627 PM CDT TUE AUG 29 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. BERNARD AND
NORTHWESTERN PLAQUEMINES PARISHES...
At 627 PM CDT, a strong thunderstorm was located near Poydras, or 10
miles east of Belle Chasse, moving north at 30 mph.
Locations impacted include...
Poydras, Violet and Meraux.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 2976 8995 2987 8992 2987 8991 2989 8992
3000 8989 2999 8988 3000 8986 2999 8985
2995 8984 2993 8982 2994 8976 2994 8974
2991 8974 2987 8970 2987 8963 2971 8979
TIME...MOT...LOC 2327Z 194DEG 25KT 2982 8984
AKSpecial weather statement, Aug 29, 8:18 PM CDT, 4 hours 8 minutes before
Special Weather Statement
National Weather Service New Orleans LA
818 PM CDT TUE AUG 29 2017
LAZ040-062-MSZ080-300215-
Orleans-St. Tammany-Hancock-
818 PM CDT TUE AUG 29 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ORLEANS...
SOUTHEASTERN ST. TAMMANY PARISHES IN SOUTHEASTERN LOUISIANA AND
SOUTHWESTERN HANCOCK COUNTIES...
At 817 PM CDT, a strong thunderstorm was located over Pearlington, or
8 miles east of Slidell, moving north at 30 mph.
Locations impacted include...
Lake Catherine and Pearlington.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3016 8957 3015 8959 3015 8960 3018 8958
3016 8963 3018 8968 3017 8972 3015 8963
3008 8968 3006 8973 3004 8973 3005 8981
3017 8975 3016 8972 3017 8973 3019 8976
3035 8971 3035 8950
TIME...MOT...LOC 0117Z 193DEG 26KT 3025 8965
AKThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 8:11 PM CDT | Special Marine Warning | LIX | 64 min | |
| Aug 29, 8:47 PM CDT | River Flood Warning | LIX | Livingston | 37 hr |
| Aug 29, 9:45 PM CDT | Special Marine Warning | LIX | 60 min | |
| Aug 29, 10:29 PM CDT | Tropical Storm Warning | LIX | Assumption | 21 hr |
| Aug 29, 10:46 PM CDT | Special Marine Warning | LIX | 59 min | |
| Aug 29, 11:47 PM CDT | Special Marine Warning | LIX | 28 min | |
| Aug 30, 12:13 AM CDT | Special Marine Warning | LIX | 32 min | |
| Aug 30, 12:28 AM CDT | Areal Flood Advisory | LIX | Jefferson, Lafourche, Livingston, Saint Charles, Saint John the Baptist, Tangipahoa | 2 hr |
| Aug 30, 12:36 AM CDT | Special Marine Warning | LIX | 24 min | |
| Aug 30, 12:54 AM CDT | Severe Thunderstorm Warning | LIX | Livingston | 21 min |
| Aug 30, 12:56 AM CDT | Flash Flood Warning | LIX | Saint Charles | 2 hr |
| Aug 30, 12:58 AM CDT | Special Marine Warning | LIX | 62 min | |
| Aug 30, 1:02 AM CDT | Special Marine Warning | LIX | 118 min | |
| Aug 30, 1:06 AM CDT | Special Marine Warning | LIX | 24 min | |
| Aug 30, 1:23 AM CDT | Special Marine Warning | LIX | 97 min | |
| Aug 30, 1:30 AM CDT | Special Marine Warning | LIX | 60 min | |
| Aug 30, 1:40 AM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles | 3 hr |
| Aug 30, 2:05 AM CDT | Special Marine Warning | LIX | 55 min | |
| Aug 30, 2:24 AM CDT | Areal Flood Advisory | LIX | Saint Tammany, Tangipahoa | 66 min |
| Aug 30, 3:12 AM CDT | Special Marine Warning | LIX | 93 min | |
| Aug 30, 5:46 AM CDT | River Flood Warning | LIX | Saint Tammany | 62 hr |
| Aug 30, 6:03 AM CDT | Special Marine Warning | LIX | 117 min | |
| Aug 30, 10:14 AM CDT | Special Marine Warning | LIX | 31 min | |
| Aug 30, 10:46 AM CDT | Special Weather Statement | LIX | Orleans | 29 min |
| Aug 30, 11:06 AM CDT | Special Weather Statement | LIX | Saint Tammany | 39 min |
| Aug 30, 11:57 AM CDT | Special Marine Warning | LIX | 63 min | |
| Aug 30, 12:23 PM CDT | Special Marine Warning | LIX | 52 min | |
| Aug 30, 1:12 PM CDT | Special Marine Warning | LIX | 48 min |
Nearby
Tornado Warnings in Louisiana, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.